Alert archive / Washington / Dust Storm Advisories in 2021
Dust Storm Advisory 3, NWS Spokane, WA
NWS Spokane, WA issued this dust storm advisory at May 27, 2021, 4:32 PM PDT for 5 counties in Washington. It was in force for 118 min.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 4:32 PM PDT (23:32 UTC)
- Expired
- May 27, 2021, 6:30 PM PDT
- In force
- 118 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Adams County, WA, Lincoln County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 54 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WWUS56 KOTX 272333
DSWOTX
Dust Advisory
National Weather Service Spokane WA
432 PM PDT Thu May 27 2021
WAC001-043-063-065-075-280130-
/O.NEW.KOTX.DS.Y.0003.210527T2332Z-210528T0130Z/
Adams WA-Lincoln WA-Whitman WA-Stevens WA-Spokane WA-
432 PM PDT Thu May 27 2021
The National Weather Service in Spokane has issued a
* Dust Advisory for...
Northeastern Adams County in eastern Washington...
Eastern Lincoln County in eastern Washington...
North central Whitman County in eastern Washington...
Southeastern Stevens County in northeastern Washington...
Southwestern Spokane County in northeastern Washington...
* Until 630 PM PDT.
* At 432 PM PDT, a dust channel was near Ritzville and Davenport
moving northeast at 50 mph.
HAZARD...Less than two miles visibility with strong wind in excess
of 50 mph.
SOURCE...Satellite.
IMPACT...Hazardous travel.
Locations impacted include...
Medical Lake, Davenport, Ritzville, Fairchild AFB, Reardan, Lind,
Sprague, Harrington, Lamont, Mohler, Amber, Tokio, Revere, Gravelles,
Tyler, Mondovi, Lamona, Rocklyn, Eleanor and Bluestem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 4695 11871 4790 11826 4805 11761 4709 11768
TIME...MOT...LOC 2332Z 223DEG 39KT 4758 11804
$$
RPWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this dust storm advisory went out at May 27, 2:57 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 27, 2:57 PM PDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
257 PM PDT Thu May 27 2021
.SYNOPSIS...
A cold front is bringing scattered showers and gusty southwest
winds for the region. Peak gusts of 35 to 50 mph are expected
through the early evening across the Columbia Basin, West Plains,
Palouse, and Wenatchee area. Expect a chilly start to the
Memorial Day weekend with morning lows in the 30s and low 40s on
Saturday, but temperatures will trend warmer by Sunday and Monday.
Next Tuesday and Wednesday will be quite hot with highs well into
the 80s and 90s.
&&
.DISCUSSION...
Tonight: The post frontal winds will are expected to slowly
weaken overnight as the pressure gradient weakens and the region
stabilizes. Wind gusts will still be in the 30s through 8 PM for
the Basin before dropping off overnight. The showers and thunder
threat will also decrease as drier air is pushed into the region.
Overnight lows will generally be in the 40s.
Friday: A ridge of high pressure will begin to build into the
Pacific Northwest. A Northwest flow pattern will usher in a cool,
dry period. Winds will again be breezy but not as strong as
Thursday. Gusts are expected to be in the upper 20s. Lingering
shower activity is expected along the Cascades and the mountains
of the Idaho Panhandle. The highs for the day will be in the 60s
to low 70s. The cooler air is expected to make Friday night
chilly with lows dipping into the 30s. If camping, please plan
accordingly. /JDC
Saturday thru Thursday:
As we kick off the Memorial Day weekend Saturday, daytime temps
will warm to slightly above normal. Steadily climbing and even
warmer/hotter temps along with a good deal of sunshine are
expected into the middle of next week under strengthening high
pressure. Temp forecasts for Sunday thru Wednesday are currently
running well above climatological normals: about +10 degrees
Sunday, +15 degrees Monday, and ~20 degrees above normal Tuesday
and Wednesday (with near-record high temps possible Wednesday as
well). Those sensitive to heat or working outside should monitor
the temp forecast over the coming days and consider making any
needed adjustments to their plans for the middle of next week.
Temps may moderate a bit toward the end of next week, with
Wednesday currently looking like the hottest day. /KD
&&
.AVIATION...
18Z TAFS: A cold front will be moving through the region through
this afternoon. The front will bring a band of midlevel clouds
and chance for brief rain showers but the main impact will be the
winds. West to southwest winds will ramp up 18-21z as the cold
front crosses into Eastern WA and peak 21-01z. Sustained winds at
Moses Lake, Ritzville, Pullman, and Spokane will be around 25 mph
with a few hours of gusts around 35 mph. Winds will remain breezy
through the evening but speeds will come down between 02-08z.
There is a small threat for a few t-storms mainly confined to far
northeast Washington and northern Idaho near the Canadian border,
hugging the terrain. Some isolated lightning strikes will be
possible north of Priest Lake and north of Deer Park. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 42 65 40 73 45 80 / 10 0 0 0 0 0
Coeur d'Alene 43 62 41 72 44 79 / 10 10 0 0 0 0
Pullman 42 61 39 70 43 77 / 10 0 0 0 0 0
Lewiston 48 71 46 77 49 85 / 10 0 0 0 0 0
Colville 39 68 37 76 42 83 / 10 10 10 0 0 0
Sandpoint 44 61 40 69 42 77 / 30 60 10 0 0 0
Kellogg 42 57 43 69 46 76 / 40 40 0 0 0 0
Moses Lake 43 72 41 78 45 86 / 0 0 0 0 0 0
Wenatchee 47 68 45 77 52 84 / 30 0 0 0 0 0
Omak 44 71 42 78 47 85 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory until 6 PM PDT this evening for Moses Lake Area-
Spokane Area-Upper Columbia Basin-Waterville Plateau.
&&Hazardous weather outlook, May 27, 5:43 AM PDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 543 AM PDT Thu May 27 2021 IDZ001>004-026-027-WAZ031>038-041>044-281400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 543 AM PDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT West or southwest winds will increase this afternoon and continue into the evening. Sustained winds of 20 to 25 mph with gusts of 35 to 45 mph will be common across central Washington into the Palouse and Spokane-Coeur d'Alene area. Localized visibility reductions will be possible near dry farm fields in the Columbia Basin this afternoon and evening. Isolated tree damage and power outage may also occur this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Next week will be much warmer. Temperatures on Tuesday, Wednesday, and possibly Thursday will be well into the 80s and 90s. Rivers fed by mountain snow in the Cascades will experience significant rises by the middle to end of next week.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:38 AM PDT | Wind Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane | 10 hr |
| May 27, 2:09 PM PDT | Dust Storm Advisory | OTX | Lincoln | 66 min |
| May 27, 2:25 PM PDT | Dust Storm Advisory | OTX | Adams, Grant, Lincoln | 2 hr |
Nearby
Dust Storm Advisories in Washington, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.